MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W050200150
Medical Device Problem Codes Burst Container or Vessel (1074); Deflation Problem (1149)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 11/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a nanocross elite pta balloon during treatment of a calcified lesion in the patient¿s superficial femoral artery (sfa).Moderate vessel calcification is reported.Artery diameter reported as 5mm.A 0.014 guidewire was used.There was no damage noted to the product packaging prior to use.Ifu was followed and the device was prepped without issue.The device was passed through a previously deployed stent for post dilation.It is reported that a balloon burst occurred during inflation at a pressure of 14atm.It is reported the balloon could not deflate.The balloon could not deflate, so the physician used negative pressure.The balloon took 15 minutes to deflate, as it was a long and tough cto and the distal end got stuck and caught in the sheath.Two additional nanocross elite pta balloons which were prepped as per ifu were attempted to be used but could not be deflated at the lesion site.All components of all devices were removed from the patient with no intervention required.The deflation issues are reported to have caused thrombosis.No further injury reported.
 
Additional Manufacturer Narrative
Product analysis: the device was received coiled inside shelf carton in bio-hazard bag.The lot number was verified by the outside shelf carton and additionally the device lot number was scanned on the strain relief and confirmed as b025619.No ancillary devices or cine images from the procedure were received for evaluation.Device was decontaminated with cidex opa solution soak and tergazyme soak.A 20ml water filled syringe was used to flush the device and a steady stream of water was observed exiting the tip.A 0.014¿ guidewire was loaded through the tip and exited the inflation port of the hub without any difficulty.An indeflator with pressure gauge was used to inflate the balloon, but no pressure could be maintained, and the balloon exhibited a leak.A microscopic inspection of the balloon revealed the leak approximately 91mm from the proximal end of the balloon.3 images were received from the customer related to the device lot numbers and delivery information.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10974796
Report Number2183870-2020-00430
Device Sequence Number19642152
Product Code LIT
UDI-Device Identifier00763000110369
UDI-Public00763000110369
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2023
Device Model NumberAB14W050200150
Device Catalogue NumberAB14W050200150
Device Lot NumberB025619
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;